MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926720250
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon issued occurred requiring additional intervention.The occluded target lesion was located in the mildly tortuous and calcified posterior tibial artery.After left leg angio was performed, there was a residual area of calcific non-expansion.A 2.50 x 20mm nc emerge balloon was advanced to post-dilate a stent.While in the distal superficial femoral artery, the balloon ruptured at 18 atmospheres and split in half, leaving behind the distal radiopaque tip of the balloon which embolized in a small geniculate branch off the knee.Another balloon was used to restore flow but an attempt to snare the detached piece was not successful.The patient fully recovered.
 
Additional Manufacturer Narrative
E1: initial reporter address (b)(6).
 
Additional Manufacturer Narrative
The fg nc emerge mr, us 2.50mm x 20mm was returned for analysis.Visual/tactile inspection revealed multiple hypotube kinks and that the inner lumen was detached at 19.2 cm starting from the ports exchange to the circumferential tear.Microscopic inspection of the balloon showed a circumferential tear in the distal section with the tip detached starting at 12mm from the proximal balloon cone.The tip showed no signs of damage.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 patient codes.This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Device analysis results: device technical analysis: the device was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.Examination of the balloon material identified a circumferential tear in the distal section with the tip detached.The inner lumen was detached at 19.2cm starting from port exchange to the circumferential tear.Additionally, multiple hypotube kinks were noted along the length of the hypotube shaft.No other device issues were identified during returned product analysis.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: there is evidence that the device was used in a manner inconsistent with the labelled indications.As per the intended use/indication for use3 included in the instructions for use: the nc emerge otw and nc emerge mr ptca dilatation catheters are indicated for the balloon catheter dilatation of the stenotic portion of a native coronary artery or bypass graft stenosis for the purpose of improving myocardial perfusion in patients with atherosclerosis.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a conclusion code of cause traced to intentional off-label, unapproved, or contraindicated use.This code was selected as the most probable complaint cause based on the information available.It was reported the target lesion was located in the left posterior tibial artery and therefore cause traced to intentional off-label, unapproved, or contraindicated use is selected for the material rupture, device detachments, foreign body embolism and unretrieved fragment, illness and additional device required allegations.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key19817653
Report Number2124215-2024-44864
Device Sequence Number15600648
Product Code LOX
UDI-Device Identifier08714729846635
UDI-Public08714729846635
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model NumberH7493926720250
Device Catalogue NumberH7493926720250
Device Lot Number0032274969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer09/13/2024
03/13/2026
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/23/2024
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown